Advanced Prostate Cancer
4,546 members4,398 posts

Has anyone had Jevtana (cabazitaxel) + carboplatin

Starting Jevtana (cabazitaxel) + carboplatin chemo next week and wondering if anyone here has any words of wisdom?

This is a sudden change in my husband's treatment program as of yesterday afternoon when we learned he now has mets to his liver in addition to extensive bone mets, so we haven't had much time to research ways to avoid nasty side effects. I think icing the hands and feet as we did for Docetaxel plus artificial tears will be on our program. Will probably also add L-glutamine . All this to help avoid neuropathy.

5 Replies
oldestnewest

My father had his first chemo on Friday. Jevtana and carboplatin. Tolerated the infusion well. Recommend making sure they give the premedication (Benadryl, decadron, Zoltan) very slow. My father got a bit of restless leg syndrome and I read it could be from quick IV infusion(it went away once chemo started). I brought With me 2 small Tupperware and 2 large to fill with ice so that he can place his fingers and feet in them to decrease neuropathy. Unfortunately it was a long day and he wasn’t up to doing it but i will encourage him next time. He also was supposed suck on an ice cube to help with the tastebuds. Instead we improvised and he sipped a really cold ice tea (Starbucks).The only other symptom he felt during the infusion was tingling in his mouth. That day and the next day everything went fine. He did take a Zyrtec the next morning to help with the side effects of the Neulasta (Self injection module to increase White blood cells). I think he should have taken it a few days before as well. The day following neulasta the bone, joint, muscle pain started. Advil seemed to help. He was also taking afternoon naps. He had a few days of constipation and diarrhea. Today stomach pains.. This is our experience so far. Most of the side effects are tolerable but we are waiting to find out if it’s working. My father has neuroendocrine prostate cancer in the lymph nodes.

1 like
Reply

Also read up on fasting before chemo. My father was unable to do it because he is on Metformin. I hope everything goes smoothly and well please let me know how it goes. We are all here with you.

1 like
Reply

Thank you for this helpful information and the heads up about the neulasta. Did your oncologist suggest taking Zyrtec or did you discover this on your own? I wonder if loratadine (generic Claritin) would work as well. My husband was very good about tolerating icing his hands and feet through the entire infusion of Docetaxel, not sure he'll be able to tolerate it for about twice as long, since this is a combo of 2 drugs instead of just 1. It's going to be a very long day :-(

I'm glad to hear your father tolerated his first treatment well and hope he responds well and continues to tolerate his treatments.

fwiw, for icing, I bring along several zip lock bags and fill them with ice and place them over my usband's hands and feet. He started to get some neuropathy on his heels where we didn't ice, so we added ice bags there too and that helped, and I spoon fed him ice cubes the entire time. We'll do whatever we can to avoid side effects. It's well worth it.

1 like
Reply

She recommended Zyrtec although I have read Claritin being mentioned many times. They are both the same class of drugs and the mechanism of how it decreases the pain is unknown. I think that if you take it if you days before and after it will help. His oncologist said that he may not have as much muscle and bone pain as her younger patients because my father 78 years old but unfortunately he did. I will do the Ziploc idea and ICE to see if maybe he will go for it. Getting to chemo infusions the same day plus access to the port and labs is an all day event. I wish your husband well and that he has minimal side effects and the chemo works which is the most important. The last couple of days my father has been having of Some abdominal pain we have been giving him Advil since he doesn’t want to take anything strong. I believe it’s from the cancer itself he still thinks it’s due to the Metforman. When he starts to get the pain he changes his whole mood and day makes both him and my mom very depressed. Plus the fact that they’re in the house all day and shouldn’t go out at risk of infection especially during this deadly flu season. I’m not sure what to do but I feel like just because he’s getting chemo he has this thought that he has to be looking and always feeling sick and I try and tell him that when he feels good to get up and do something anything even help around the house, take a walk, paint, color, do a puzzle anything. I just don’t want him to feel like because he’s getting chemo he has to sit and not get up or do anything to exert himself. I’ve told many times that he needs the exercise he needs to move around so he doesn’t waste away his muscles. I don’t know if you have any suggestions to help or maybe just words of encouragement I appreciate everything that everyone has answered

.My prayers are with you both.

Reply

I'm having the exact same problem with my husband - getting him to do something, anything, other than just laying still in bed. That is the worst, not just for muscle wasting, but also it creates poor circulation which then creates other issues and contributes to depression. Even doing something as simple as wiggling your toes, raising/lowering arms and feet, etc helps! It's SO hard to see our loved ones in this position and not be able to do a darn thing about it!!

1 like
Reply

You may also like...